MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. INTELLIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

MEDTRONIC PUERTO RICO OPERATIONS CO. INTELLIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number 97715
Medical Device Problem Codes Energy Output Problem (1431); Charging Problem (2892); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/30/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that for the past few weeks the patient(pt)'s implanted neurostimulator(ins) has not been working right.Patient stated that they have called several times and the last time they called they were on the phone for quite a while and they were told to call back the next day if it wasn't working because it was slightly working starting to work during the call.Pt stated they got busy and forgot to call back, but the issue had persisted since their last call to patient services (pss).During the call the patient reset the controller and attempted to recharge their implant, the controller was not able to find the device.Pt confirmed the ins had some charge level.The issue was not resolved.A request was sent to the repair department to replace the controller. patient called back stating they received the replacement controller; however, were unable to complete the setup process.Patient reported screen displayed connect the recharger and confirmed recharger was currently connected.Agent had patient disconnect and reconnect the recharger; connect the recharger continued to display.Patient reset the controller, tapped setup for implant, and again reported connect the recharger continued to display with recharger connected.Patient inserted battery pack into previous controller and connected the recharger; batteries low replace controller batteries soon displayed.Patient confirmed they had seen this message before and noted issues have been ongoing issues since may.Patient commented their back has really been bothering them.Patient denied and recent falls or traumas as well as any significant weight gain or loss.Agent had patient insert battery pack into replacement controller and blow air into controller port.Patient connected therecharger and successfully completed the setup process.Agent reviewed information. upon further review, previous controller and recharger replacements were discussed while on the call.Patient called back stating their controller that was sent to them was not working and their 'battery' was also 'dead', they were trying all weekend to figure out the issue.Agent had pt to reset the controller using the ac cord.Pt said the controller powered on, green led light illuminated on the ac cord adaptor and 'yellow' light on the controller after the battery pack was reinserted.Pt got the no device found message after unlocking the controller screen.Agent reviewed information.Agent instructed pt to fully charge the controller before charging the implant.Pt will call back if needed.Patient called back and stated that they were able to fully charge the controller, but the implant was dead.Agent had patient start a recharging session, but they kept getting "no device found.Trythe following position" message, even after placing the paddle over the implant and hitting recharge twice.Agent had patient reset the controller, reconnect the recharger, and start a recharging session, but they still kept getting no device found message.Agentasked, patient said they don't have an upcoming appointment, and they currently don't have a managing doctor.The issue was not resolved.Agent sent a repair request to replace the controller.Agent offered physician listings, but patient refusedpatient called back reporting they received another replacement controller and was still unable to charge their ins.Patient mentioned they want the stimulation to work so they can get rid of some of the pain and cannot get the pain to go down.Patient kept getting batteries replace message.Patient reported seeing "software problem.Cannot continue.Contact medtronic 1) intellis 2) 3.6 3) 243 4) qf_port" screen.Agent had patient reset the controller.Patient got "hello "[3]"" screen; agent asked patient to tap on implant and plug the recharger.Patient keeps on getting stuck with "connect the recharger "[13]"" screen.Patient wiped the rtm pins with soft cloth and mentioned they had blew the port of the controller.Agent had patient plug in the rtm and patient was still stuck on "connect "[13]"" screen.Agent asked patient if they still have the other controller to further determine the component that was causing the issue.Patient requested for a call back.Patient inserted the battery pack in the 2nd controller they received, agent advised patient to setup date and time later.Agent had patient plugged the recharger; patient got no device found screen, patient tapped on recharge 3x before enter ing passive recharge mode and was able to get to the normal charging screen.Patient kept charging and they got poor recharge quality and low batteries messages again.Patient reposition the rtm and got excellent connection but kept getting low batteries message.Agent sent request to repair for the replacement recharger.Patient was able to turn their stimulation on and confirmed they felt stimulation on their knees.Patient will keep this controller and return the latest controller ending in 085n serial number.Patient called back and mentioned they received the replacement controller and recharger but the controller must have been a dud when they got it and only worked yesterday.Patient mentioned they had been in contact with patient services the last week.Patient mentioned the controller was black and unresponsive.During the call there were no damages in the compartment, battery pack, ac power, and recharger.Patient removed the battery and plugged the ac power.Controller powered on.Patient inserted the battery andthe light was flashing above the screen.Patient got no device found.Patient plugged the recharger and got excellent connection.The controller was at 70% and implant had a triangle.Recharging speed was at 4.Agent reviewed best charging practices and patient mentioned this was their first time hearing they could not walk or stand while charging the implant.Patient mentioned they had a previous implant for 10 years with 'bionics'.Agent closed case.Patient called back and said they have had quite a few problems with the controller and recharger and mentioned several components had been replaced several times.Pt mentioned they could not get their therapy to work - pt clarified that they cannot get the implant charged so they could not turn on therapy so the therapy would work.Pt said they were sent a controller in the past, but had more problems after they got the controller.During the call, the implant started charging with excellent quality and implant was in the red.Controller depleted from 100-90%, but pt was uncertain if the charging of implant would continue successfully.Pt charged successfully for 7 minutes on the call, but implant was still low.Tss agreed to call pt back after about a hour to see if implant would charge.Pt said some days it worked and other days it did not work.
 
Additional Manufacturer Narrative
B5 updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
INTELLIS
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
+1(763)526-5677
MDR Report Key50899107
Report Number3004209178-2026-16333
Device Sequence Number13451514
Product Code LGW
UDI-Device Identifier00643169781702
UDI-Public(01)00643169781702(17)190928
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2019
Device Model Number97715
Device Catalogue Number97715
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2026
Supplement Date Received by Manufacturer09/14/2026
Initial Report FDA Received Date09/25/2026
Supplement Report FDA Received Date09/28/2026
Date Device Manufactured09/30/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"See H11...."
Patient Age88 YR
Patient SexFemale